# SDR CA020408014

- Difficulty date: March 13, 2002
- Submitted: April 26, 2002
- Operation: General aviation
- Make and model: Cessna 208B
- Aircraft time: 2,462 hours, 813 cycles
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 3420 · Attitude and Direction Data System
- Part: Gyro
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

(CAN) TAKEOFF RUNWAY CLIMBING THROUGH 4,500 FT. THE PILOT REPORTED A COMPLETE AVIONICS FAILURE, AND THEN A RETURN TO NORMAL OPERATION. CONDUCTING AN I.F.R. APPROACH TO RUNWAY.  THE PILOT REPORTED AN ERRATIC HSI CDI. TOWER GRANTED A CONTACT APPROACH. THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT. MAINTENANCE INSTALLED A SERVICEABLE HSI AND CARRIED OUT EXHAUSTIVE TROUBLE SHOOTING TEST FLIGHT BUT, COULD NOT DUPLICATE THE CONDITIONS REPORTED BY THE PILOT. THE AIRCRAFT WAS RETURNED TO SERVICE.
